Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Continuous functions of Hermitian operators


Author: P. R. Halmos
Journal: Proc. Amer. Math. Soc. 31 (1972), 130-132
DOI: https://doi.org/10.1090/S0002-9939-1972-0288617-1
MathSciNet review: 0288617
Full-text PDF

Abstract | References | Additional Information

Abstract: Theorem: every normal operator is a continuous function of a Hermitian one. Corollary: every normal operator on a separable Hilbert space is the sum of a diagonal operator and a compact one.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0288617-1
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society